MAUDE Adverse Event Report: VOLCANO CORPORATION VERISIGHT PRO INTRACARDIAC ECHOCARDIOGRAPHY CATHETER; CATHETER, IMAGAING, ULTRASOUND

VOLCANO CORPORATION VERISIGHT PRO INTRACARDIAC ECHOCARDIOGRAPHY CATHETER; CATHETER, IMAGAING, ULTRASOUND
Model Number VSICE3D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacture¿s policy.Blocks a2-a6: no information available.Blocks b6 & b7: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.The verisight catheter was discarded and not returned to the manufacturer for evaluation, thus no returned product investigation was performed.Block h6: per the ifu, cardiac perforation is a known adverse effect of the procedure.Blocks h7, h9, & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a verisight catheter was used in a therapeutic ep structural heart procedure.The catheter was delivered over a non-philips guidewire that was placed near the left atrial appendage (laa).After the atrial septum was dilated, the catheter was advanced to the left atrium when the patient¿s blood pressure dropped.An effusion was detected via transesophageal echocardiography (tee), and a microscopic perforation was noted in the laa.The patient was transferred to the or to surgically repair the perforation.This adverse event is being submitted for the verisight catheter, in use in the area when a perforation occurred, requiring surgical intervention.There was no alleged malfunction of the verisight catheter during the procedure.

Brand Name
VERISIGHT PRO INTRACARDIAC ECHOCARDIOGRAPHY CATHETER
Common Device Name
CATHETER, IMAGAING, ULTRASOUND
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key19986574
Report Number3008363989-2024-00049
Device Sequence Number11869933
Product Code OBJ
UDI-Device Identifier00845225003036
UDI-Public(01)00845225003036(11)240129(17)250129(10)0303103900
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200812
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2025
Device Model NumberVSICE3D
Device Catalogue NumberVSICE3D
Device Lot Number0303103900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9F: INTRODUCER SHEATH, UNK MFG; BOSTON SCIENTIFIC: VERSACROSS GUIDEWIRE, SIZE UNK; PHILIPS: EPIQ ULTRASOUND SYSTEM
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown